Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

July 1, 2012Jennings County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jul 1, 2012, 7:02 AM EDT for Jennings County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 7:02 AM EDT (11:02 UTC)
Expired
Jul 1, 2012, 7:30 AM EDT
In force
28 min
Issued by
NWS Indianapolis, IN

County Jennings County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WWUS83 KIND 011102
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
702 AM EDT SUN JUL 1 2012

INZ065-072-011130-
DECATUR-JENNINGS-
702 AM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN DECATUR AND NORTHEASTERN
JENNINGS COUNTIES UNTIL 730 AM EDT...

AT 659 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF NORTH VERNON...OR 19 MILES
EAST OF COLUMBUS...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUTLERVILLE...
  MILLHOUSEN...
  NEBRASKA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3921 8539 3919 8543 3895 8544 3904 8569
      3925 8568 3923 8539
TIME...MOT...LOC 1102Z 283DEG 27KT 3912 8554

$$

50

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 1, 6:27 AM EDT, 35 minutes earlier.

Area forecast discussion, Jul 1, 6:27 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 AM EDT SUN JUL 1 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

ISSUED AT 355 AM EDT SUN JUL 1 2012

A STRONG UPPER RIDGE OF UNSEASONABLY WARM AIR WILL CONTINUE FROM THE
SOUTHEAST U.S. TO THE SOUTH CENTRAL PLAINS.   A STATIONARY FRONT
ACROSS OUR REGION WILL CONTINUE THROUGH MONDAY ACROSS OUR REGION TO
THE NORTH CENTRAL PLAINS AND THEN IT WILL MOVE NORTH OF OUR AREA BY
MIDWEEK. A COUPLE OF WEAK UPPER LEVEL DISTURBANCES WILL MOVE OVER
THE TOP OF THE UPPER RIDGE AND PRODUCE CHANCES OF THUNDERSTORMS
THROUGH TUESDAY OR WEDNESDAY.

IN THE EXTENDED THE UPPER RIDGE WILL BUILD NORTH ACROSS THE CENTRAL
U.S. CAUSING DRY WEATHER TO BE THE RULE DURING THE LATER HALF OF
THIS WEEK.

&&

.NEAR TERM /TODAY/...

ISSUED AT 355 AM EDT SUN JUL 1 2012

RADAR LOOPS AND SURFACE ANALYSIS INDICATED SCATTERED THUNDERSTORMS
EXTENDED FROM NORTHERN MISSOURI...CENTRAL ILLINOIS TO SOUTH CENTRAL
INDIANA. OVER THE NORTHWEST PORTIONS OF OUR REGION AREAS OF FOG.
RAPID REFRESH INDICATES SCATTERED CONVECTION WILL BE MAINLY ACROSS
OUR CENTRAL SECTIONS THIS MORNING AND THEN PROBABLY EXPANDING TO
MOST AREAS THIS AFTERNOON WITH DAYTIME HEATING.

WITH LITTLE CHANGE TO AIRMASS...EXPECT TEMPERATURES TO BE SIMILAR TO
YESTERDAY...BUT POSSIBLY A DEGREE OR TWO COOLER CENTRAL AS THERE
WILL BE A LITTLE MORE CONVECTION TODAY.  AS A RESULT WILL DOWNGRADE
VERMILLION...PARKE...PUTNAM...MONROE...BROWN...AND DECATUR COUNTIES
TO A HEAT ADVISORY. OTHERWISE...WILL KEEP HEAT HEADLINES PRETTY MUCH
AS IS FOR TODAY.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...

ISSUED AT 355 AM EDT SUN JUL 1 2012

LARGE SCALE FEATURES GENERALLY REMAIN THE SAME THIS PERIOD. WITH
A STRONG UPPER RIDGE EXTENDING FROM NORTHERN GEORGIA TO THE
CENTRAL PLAINS...WHILE A WEAK FRONTAL SYSTEM REMAINS STALLED EAST TO
WEST ACROSS OUR REGION TONIGHT AND EARLY MONDAY.  MODELS MOVE THE
FRONT NORTH LATE MONDAY AND TUESDAY...BUT THEY INDICATE A LITTLE
TROUGHINESS WILL REMAIN INTO TUESDAY...SO WILL CONTINUE SLIGHT
CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY AND POSSIBLE CHANCE
CATEGORY ACROSS OUR EAST TUESDAY.

AS FAR AS TEMPERATURE...MODELS STILL INDICATE UNSEASONABLY WARM
TEMPERATURES NEXT FEW DAYS AND ESPECIALLY ACROSS OUR SOUTHWEST. BUT
MODELS INDICATE TEMPERATURES MAY BE A DEGREE OR TWO COOLER SOME
AREAS MONDAY AND TUESDAY.  THERE APPEARS TO BE A PRETTY GOOD CHANCE
SOUTHWEST AREAS WILL APPROACH HEAT INDEX VALUES CLOSE TO 110 DEGREES
AGAIN MONDAY AND WILL INCLUDE THAT AREA INTO AN EXCESSIVE HEAT
WATCH. MOST LIKELY SOME TYPE OF HEADLINES WILL BE REQUIRED FARTHER
NORTH AS WELL. BUT FOR NOW WILL ONLY MENTION FAR SOUTHWEST AREAS IN
WATCH AS CONFIDENCE IS BEST THERE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
ISSUED AT 355 AM EDT SUN JUL 1 2012

MODELS ARE IN DECENT AGREEMENT IN THE LONG TERM...ALTHOUGH GFS
CONTINUES TO OVERDO QPF AND DEWPOINTS DUE TO ITS BOUNDARY LATER
ISSUES. WILL GENERALLY STICK WITH ALLBLEND INITIALIZATION...BUT
CHANGE SOME ITEMS BASED ON DOWNPLAYING THE GFS.

UPPER HIGH WILL GRADUALLY BUILD INTO THE AREA THROUGH THE PERIOD.
CENTRAL INDIANA WILL REMAIN ON THE PERIPHERY OF THE HIGH ON
WEDNESDAY...SO CANNOT RULE OUT SOME ISOLATED CONVECTION. THUS LEFT
SLIGHT CHANCE POPS IN FOR THEN. AFTERWARD THOUGH THE HIGH SHOULD BE
STRONG ENOUGH TO KEEP RAIN OUT OF THE AREA. WILL THUS CONTINUE THE
DRY FORECAST FROM WEDNESDAY NIGHT ON AND REMOVE ANY POPS ALLBLEND
GAVE.

HIGH TEMPERATURES WILL REMAIN IN THE 90S THROUGH THE
PERIOD...CONTINUED WELL ABOVE AVERAGE.

ONLY OTHER NOTEWORTHY CHANGES TO ALLBLEND CENTER ON THE
DEWPOINTS...WHICH WERE LOWERED A BIT TO REMOVE EFFECTS OF THE GFS.

&&

.AVIATION /DISCUSSION FOR THE 011200Z TAFS/...

ISSUED AT 627 AM EDT SUN JUL 1 2012

MOSTLY VFR EXPECTED THROUGH THE PERIOD...OUTSIDE OF CONVECTION.

SHOULD BE SOME LINGERING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS AT THE BEGINNING OF THE TAF PERIOD...BUT THESE SHOULD
BE DECREASING QUICKLY. WILL INCLUDE VCSH/VCTS WHERE NECESSARY FOR A
COUPLE OF HOURS THIS MORNING.

KLAF IS MOST LIKELY EXPERIENCING FOG THIS MORNING...BUT IT SHOULD
BURN OFF QUICKLY. MVFR TO BRIEF IFR CONDITIONS ARE POSSIBLE THERE
EARLY.

OTHERWISE VFR CONDITIONS EXPECTED AT THE SITES WITH SCATTERED
CONVECTION RETURNING DURING THE AFTERNOON. WILL KEEP VCTS MENTION
ALL SITES DURING THE AFTERNOON. COVERAGE SHOULD DIMINISH DURING THE
EVENING...BUT MORE MAY FIRE OVERNIGHT AS HAS HAPPENED RECENTLY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031-
035>049-054>057-065.

EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
INZ051>053-060>064-067>072.

EXCESSIVE HEAT WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR INZ060-061-067>070.

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....50
AVIATION...50
Hazardous weather outlook, Jul 1, 5:46 AM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 AM EDT SUN JUL 1 2012

INZ021-028>031-035>049-054>057-065-021000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
DECATUR-
546 AM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM EDT THIS
EVENING. THERE IS CHANCE OF THUNDERSTORMS AND THERE IS ALSO A
SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREAT.

HAZARDS: HEAT INDEX VALUES OF UP TO 105 DEGREES. THUNDERSTORMS
WHICH MAY PRODUCE DAMAGING WINDS AND LARGE HAIL AND LIGHTNING.

TIMING: HOTTEST TEMPERATURES WILL OCCUR THIS AFTERNOON. BEST
TIMING FOR SEVERE THUNDERSTORMS WILL BE EARLY THIS MORNING AND
AGAIN LATE THIS AFTERNOON AND EARLY TONIGHT.

DISCUSSION: A VERY HOT AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE
REGION ALONG WITH A WEAK STATIONARY FRONT WHICH EXTENDS ACROSS THE
CENTRAL PORTIONS OF INDIANA AND ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH
HIGH TEMPERATURES WELL INTO THE 90S. THERE IS A CHANCE OF
THUNDERSTORMS MONDAY THROUGH WEDNESDAY. A FEW STORMS ON MONDAY
COULD APPROACH SEVERE LIMITS.

DISCUSSION: THE WEAK FRONTAL SYSTEM WILL BE ACROSS OUR AREA MONDAY
AND THEN MOVE TO OUR NORTH BY MIDWEEK. A STRONG RIDGE IN THE UPPER
ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD ACROSS
MUCH OF THE CENTRAL U.S. LATER THIS WEEK AND ENDING THE CHANCES OF
THUNDERSTORMS AFTER MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>053-060>064-067>072-021000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
546 AM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH 8 PM EDT THIS
EVENING WITH HIGHS NEAR OR SLIGHTLY ABOVE 100 AND HEAT INDEX
VALUES UP TO 110 DEGREES. A FEW THUNDERSTORMS ARE POSSIBLE LATER
TODAY AND TONIGHT. A FEW OF THESE COULD BE STRONG. HOWEVER AN
OUTBREAK OF SEVERE THUNDERSTORMS IS NOT ANTICIPATED AT THIS TIME.

HAZARDS: HEAT INDEX VALUES OF UP TO 110 DEGREES. THUNDERSTORMS
WHICH MAY PRODUCE STRONG WINDS...SMALL HAIL AND DANGEROUS LIGHTNING.

TIMING: HOTTEST TEMPERATURES WILL OCCUR THIS AFTERNOON.
THUNDERSTORMS COULD OCCUR ANY TIME...BUT IN FAR SOUTHERN AREAS IT
WOULD BE MOSTLY LIKELY THIS AFTERNOON.

DISCUSSION: A VERY HOT AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE
REGION ALONG WITH A WEAK STATIONARY FRONT WHICH EXTENDS ACROSS THE
CENTRAL PORTIONS OF INDIANA AND ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: AN EXCESSIVE HEAT WATCH IS IN EFFECT SOME AREAS ON
MONDAY. IN ADDITION VERY HOT AND HUMID CONDITIONS WILL CONTINUE
THROUGH SATURDAY WITH HIGH TEMPERATURES IN THE UPPER 90S TO LOWER
100S. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY.
A FEW STRONG STORMS MAY PRODUCE GUSTY WINDS AND DANGEROUS
LIGHTNING. BUT NO OUTBREAKS OF SEVERE WEATHER ARE EXPECTED AT THIS
TIME.

DISCUSSION: THE WEAK FRONTAL SYSTEM WILL BE ACROSS OUR AREA
MONDAY AND THEN MOVE TO OUR NORTH BY MIDWEEK. A STRONG RIDGE IN
THE UPPER ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD
ACROSS MUCH OF THE CENTRAL U.S. LATER THIS WEEK AND ENDING THE
CHANCES OF THUNDERSTORMS AFTER MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Special weather statement, Jul 1, 3:01 AM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
301 AM EDT SUN JUL 1 2012

INZ052-053-010730-
CLAY-OWEN-
301 AM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM ADVISORY FOR EASTERN CLAY AND NORTHERN OWEN
COUNTIES UNTIL 330 AM EDT...

AT 259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SPENCER...OR 25 MILES EAST
OF TERRE HAUTE...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPENCER...
  MCCORMICKS CREEK STATE PARK...
  DEVORE...
  GOSPORT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3942 8703 3946 8663 3936 8664 3935 8666
      3933 8666 3933 8668 3925 8668 3926 8705
TIME...MOT...LOC 0701Z 268DEG 23KT 3935 8693

50
Special weather statement, Jul 1, 3:25 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
325 AM EDT SUN JUL 1 2012

INZ053-062-010800-
MONROE-OWEN-
325 AM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN MONROE AND SOUTHEASTERN
OWEN COUNTIES UNTIL 400 AM EDT...

AT 321 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SPENCER...OR 11 MILES WEST
OF BLOOMINGTON...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BLOOMINGTON...
  STINESVILLE...
  ELLETTSVILLE...
  WHITEHALL...
  INDIANA UNIVERSITY...
  UNIONVILLE...
  LAKE LEMON...
  WOODVILLE HILLS...

&&

LAT...LON 3913 8668 3917 8669 3917 8679 3934 8678
      3933 8638 3912 8637
TIME...MOT...LOC 0725Z 270DEG 23KT 3922 8667

50
Special weather statement, Jul 1, 4:29 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 AM EDT SUN JUL 1 2012

INZ053-062>064-071-072-010930-
OWEN-MONROE-BROWN-BARTHOLOMEW-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...SEYMOUR
429 AM EDT SUN JUL 1 2012

 ...SCATTERED STRONG THUNDERSTORMS EARLY THIS MORNING...

A LINE OF SCATTERED THUNDERSTORMS WILL PERSIST ACROSS PORTIONS OF
CENTRAL INDIANA THROUGH 530 AM EDT. THE STORMS WILL GENERALLY MOVE
NEAR A LINE FROM SPENCER TO BLOOMINGTON TO NASHVILLE TO NORTH
VERNON. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
AROUND 40 MPH AND SMALL HAIL. BRIEF HEAVY RAIN IS ALSO POSSIBLE.

50
Special weather statement, Jul 1, 5:00 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 AM EDT SUN JUL 1 2012

INZ054-055-010930-
JOHNSON-MORGAN-
500 AM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN JOHNSON AND SOUTHERN
MORGAN COUNTIES UNTIL 530 AM EDT...

AT 459 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
MARTINSVILLE TO 8 MILES EAST OF MARTINSVILLE...AND MOVING EAST AT 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MARTINSVILLE...
  FRANKLIN...
  MAHALASVILLE...
  MORGANTOWN...
  TRAFALGAR...
  PRINCES LAKES...
  EDINBURGH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3951 8595 3935 8595 3934 8662 3937 8663
      3947 8663 3947 8668 3950 8669 3951 8668
TIME...MOT...LOC 0900Z 278DEG 28KT 3946 8654 3946 8627

50
Special weather statement, Jul 1, 5:32 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
532 AM EDT SUN JUL 1 2012

INZ055-056-063>065-071-072-011030-
JOHNSON-SHELBY-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...COLUMBUS...SEYMOUR
532 AM EDT SUN JUL 1 2012

 ...SCATTERED STRONG STORMS EARLY THIS MORNING...

SCATTERED THUNDERSTORMS WILL PERSIST ACROSS PORTIONS OF
CENTRAL INDIANA THROUGH 630 AM EDT. THE STORMS WILL GENERALLY BE
SOUTH AND EAST OF A LINE FROM NASHVILLE TO TRAFALGAR TO
SHELBYVILLE. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
AROUND 40 MPH AND SMALL HAIL. BRIEF HEAVY RAIN IS ALSO POSSIBLE.

50
Special weather statement, Jul 1, 7:02 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
702 AM EDT SUN JUL 1 2012

INZ065-072-011130-
DECATUR-JENNINGS-
702 AM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN DECATUR AND NORTHEASTERN
JENNINGS COUNTIES UNTIL 730 AM EDT...

AT 659 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF NORTH VERNON...OR 19 MILES
EAST OF COLUMBUS...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUTLERVILLE...
  MILLHOUSEN...
  NEBRASKA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3921 8539 3919 8543 3895 8544 3904 8569
      3925 8568 3923 8539
TIME...MOT...LOC 1102Z 283DEG 27KT 3912 8554

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:01 AM EDTSpecial Weather StatementINDOwen29 min
Jul 1, 3:25 AM EDTSpecial Weather StatementINDMonroe35 min
Jul 1, 4:27 AM EDTExcessive Heat WatchINDDaviess, Greene, Knox, Lawrence, Martin, Sullivan11 hr
Jul 1, 5:00 AM EDTSpecial Weather StatementINDJohnson, Morgan30 min
Jul 1, 1:20 PM EDTSpecial Weather StatementINDCarroll40 min
Jul 1, 1:33 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe57 min
Jul 1, 2:56 PM EDTSevere Thunderstorm WarningINDTipton22 min
Jul 1, 3:17 PM EDTHeat AdvisoryINDBartholomew, Brown, Clay, Daviess, Decatur, Greene and 9 more29 hr
Jul 1, 4:37 PM EDTSevere Thunderstorm WarningINDRandolph38 min
Jul 1, 5:22 PM EDTSevere Thunderstorm WarningINDDecatur, Jennings38 min
Jul 1, 5:56 PM EDTSevere Thunderstorm WarningINDKnox49 min
Jul 1, 6:04 PM EDTSevere Thunderstorm WarningINDJackson, Jennings41 min
Jul 1, 6:43 PM EDTSevere Thunderstorm WarningINDKnox47 min
Jul 1, 7:13 PM EDTSevere Thunderstorm WarningINDDaviess, Knox47 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.